Alert archive / Ohio / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 193, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Oct 13, 1999, 5:25 PM EDT for Summit County, Ohio. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 13, 1999, 5:25 PM EDT (21:25 UTC)
- Expired
- Oct 13, 1999, 6:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Summit County, OH
The radar
The Cleveland radar (KCLE), 42 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 5:31 PM EDT | Thunderstorm Wind | Countywide, OH | Several large trees downed in Akron. A tree fell on a moving car in Tallmadge. A woman and child inside the car were unhurt, but the car was severely damaged. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 3:45 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 216 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 2:30 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Oct 13, 2:30 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 230 PM EDT WED OCT 13 1999 HAVENT HAD A CHANCE TO TAKE AN IN DEPTH LOOK AT MODELS. BASICALLY HAVE FRONT MOVING THROUGH CLEVELAND AROUND 22Z...WITH THE FRONT PUSHING WELL EAST OF THE AREA OVERNIGHT. OBVIOUSLY POTENTIAL FOR SEVERE THUNDERSTORMS TONIGHT EAST OF THE FRONT. MUCH COLDER AIR PORING IN BEHIND THE FRONT...850 TEMPS DROP TO -2. WILL STAY FAIRLY CLOSE TO MOS AS FAR AS TEMPS. NEXT SYSTEM MOVES THROUGH AREA SUNDAY WITH LINGERING LOW DEVELOPING MONDAY. .CLE...NONE. BRAY
In the hours before
Special weather statement, Oct 13, 5:22 PM EDT, 3 minutes before
OHZ003-006>010-017>019-027>030-036-037-130945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 516 AM EDT WED OCT 13 1999 THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR A LARGE PART OF NORTHWEST AND NORTH CENTRAL OHIO HAS BEEN CANCELLED. THE STRONG TO SEVERE THUNDERSTORMS HAVE MOVED INTO NORTHEAST OHIO. THESE THUNDERSTORMS HAVE BEEN RESPONSIBLE FOR MANY REPORTS OF LARGE HAIL AND SOME DOWNED TREES AND POWERLINES. THESE TH(UNDERSTORMS WERE AHEAD OF A STRONG COLD FRONT THAT WAS MOVING THROUGH OHIO THIS EVENING. KIELTYKA
Special weather statement, Oct 13, 5:25 PM EDT, 0 minutes before
OHZ003-006>010-017>019-027>030-036-037-132200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 525 PM EDT WED OCT 13 1999 THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR A LARGE PART OF NORTHWEST AND NORTH CENTRAL OHIO HAS BEEN CANCELLED. THE STRONG TO SEVERE THUNDERSTORMS HAVE MOVED INTO NORTHEAST OHIO. THESE THUNDERSTORMS HAVE BEEN RESPONSIBLE FOR MANY REPORTS OF LARGE HAIL AND SOME DOWNED TREES AND POWERLINES. THES2E THUNDERSTORMS WERE AHEAD OF A STRONG COLD FRONT THAT WAS MOVING THROUGH OHIO THIS EVENING. KIELTYKA CORRECTED THE EXPIRATION TIME.
Special weather statement, Oct 13, 5:25 PM EDT, 0 minutes before
OHZ003-006>010-017>019-027>030-036-037-132200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 525 PM EDT WED OCT 13 1999 THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR A LARGE PART OF NORTHWEST AND NORTH CENTRAL OHIO HAS BEEN CANCELLED. THE STRONG TO SEVERE THUNDERSTORMS HAVE MOVED INTO NORTHEAST OHIO. THESE THUNDERSTORMS HAVE BEEN RESPONSIBLE FOR MANY REPORTS OF LARGE HAIL AND SOME DOWNED TREES AND POWERLINES. THES2E THUNDERSTORMS WERE AHEAD OF A STRONG COLD FRONT THAT WAS MOVING THROUGH OHIO THIS EVENING. KIELTYKA CORRECTED THE EXPIRATION TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 2:41 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 49 min |
| Oct 13, 2:51 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca | 39 min |
| Oct 13, 2:58 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron | 47 min |
| Oct 13, 3:05 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 40 min |
| Oct 13, 3:22 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 38 min |
| Oct 13, 3:28 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 62 min |
| Oct 13, 3:39 PM EDT | Severe Thunderstorm Warning | CLE | Huron, Richland | 51 min |
| Oct 13, 3:47 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Cuyahoga, Medina | 58 min |
| Oct 13, 3:50 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 50 min |
| Oct 13, 4:08 PM EDT | Tornado Warning | CLE | Richland | 37 min |
| Oct 13, 4:11 PM EDT | Severe Thunderstorm Warning | CLE | Lake | 64 min |
| Oct 13, 4:18 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 42 min |
| Oct 13, 4:28 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga | 62 min |
| Oct 13, 4:34 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 41 min |
| Oct 13, 4:37 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 38 min |
| Oct 13, 4:45 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 30 min |
| Oct 13, 4:51 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 54 min |
| Oct 13, 4:57 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 48 min |
| Oct 13, 5:07 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 43 min |
| Oct 13, 5:07 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 63 min |
| Oct 13, 5:16 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake | 44 min |
| Oct 13, 5:23 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 52 min |
| Oct 13, 5:27 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 63 min |
| Oct 13, 5:35 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 55 min |
| Oct 13, 5:41 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 49 min |
| Oct 13, 5:45 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 45 min |
| Oct 13, 6:03 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 42 min |
| Oct 13, 4:39 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 66 min |
| Oct 13, 5:02 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 63 min |
| Oct 13, 5:45 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 65 min |
| Oct 13, 6:00 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 60 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.